Ohio, 2003Damaging Winds in Ohio, June 26, 2003
June 26, 2003 · NWS ILN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 8:40 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 8:40 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT THU JUN 26 2003
MID/UPR LVL LO TO TRANSLATE E THRU NRN GRTLKS TDA AS SPEED MAX
ROTATES ARND THE BASE OF THE TROF. ASSOCIATED CDFNT FM CHI TO
STL TO PUSH ACRS OH THIS EVE. TONGUE OF LWR 70 DWPTS HAVE ADVCTD
N ALONG AND AHD OF THE FNT INTO SRN IL AND SW IN. THESE LWR 70
DPWTS EXPECTED INTO OH VLY TDA ADH OF APPROACHING FNTL SYS. SBCAPES
XPCTD TO APPROACH 2000 J/KG. MODEL SOUNDINGS SHW GOOD MID LVL
DRYING WITH THETAE DIFF ARND 25 DEG. THIS WL BE FAVORABLE FOR
DAMAGING WINDS. UNIDIRECTIONAL WIND PROFILE WITH WEAK SHEAR AND
WBZ APPROACHING 12K FT SHUD LIMIT POTENTIAL FOR ROTATORS AND HAIL
PRODUCERS. WL CONT SVR-WX OUTLOOK WITH THE MENTION OF THE CHC FOR
WIND PRODUCING STORMS. CURR FCST HAS GOOD HANDLE ON TDA/S WX. WL
ONLY MAKE SOME MINOR WORDING CHANGES MENTIONING DAMAGGING WINDS AND
AREAL COVERAGE OF STORMS.
.ILN...NONE.
RANDALL
Hazardous weather outlook, Jun 26, 4:10 AM EST, 8 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EDT THU JUN 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A COLD FRONT WILL MOVE INTO THE OHIO VALLEY LATE THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT. WITH THE ATMOSPHERE MOIST AND UNSTABLE ACROSS THE REGION
TODAY...SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS
THE MAIN CONCERN. HEAVY RAIN IS ALSO A POSSIBILITY THIS AFTERNOON
INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
A COLD FRONT WILL STALL ACROSS THE REGION SUNDAY...BRINGING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE EARLY PART OF NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
RYAN
In the hours before
Special weather statement, Jun 26, 10:20 AM EST, 2 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-262200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT THU JUN 26 2003
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
A COLD FRONT WILL TRACK INTO THE OHIO VALLEY LATER THIS
AFTERNOON. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT IN THE
MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING
THE MAIN THREAT. THE STORM PREDICTION CENTER HAS PLACE THE ENTIRE
REGION IN A SLIGHT RISK FOR SEVERE WEATHER. THESE STORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE MOST FAVORABLE TIME FOR
SEVERE WEATHER WILL BE FROM 2 PM EDT TO 8 PM EDT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST CENTRAL OHIO...
AND THE MIAMI AND WHITEWATER VALLEYS BY MID AFTERNOON. THESE STORMS
WILL TRACK EAST...WITH THE TRI STATE AREA AND CENTRAL OHIO LIKELY TO
BE AFFECTED BY LATE AFTERNOON. STORMS WILL MOVE INTO SOUTH CENTRAL
OHIO AND NORTHEAST KENTUCKY BY EARLY EVENING.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA LATER TODAY. LISTEN
TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER
UPDATES.
RANDALL
Special weather statement, Jun 26, 12:26 PM EST, 39 minutes before
OHZ034-035-042>046-051>056-060>065-070>074-077>080-262330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 PM EDT THU JUN 26 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN OHIO...
AUGLAIZE BROWN BUTLER CHAMPAIGN
CLARK CLERMONT CLINTON DARKE
DELAWARE FAIRFIELD FAYETTE FRANKLIN
GREENE HAMILTON HIGHLAND HOCKING
LICKING LOGAN MADISON MERCER
MIAMI MONTGOMERY PICKAWAY PREBLE
ROSS SHELBY UNION WARREN
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Thunderstorm Wind, Hardin
- When
- June 26, 1:05 PM EST to 1:09 PM EST
- Where
- Hardin County, 5 mi NE of Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.700, -83.533
Several trees were knocked down, and a barn was damaged.
Thunderstorm Wind, Logan
- When
- June 26, 1:20 PM EST to 1:24 PM EST
- Where
- Logan County, East Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -83.583
Trees and power lines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 26, 20031 death · 1 event
- Wildfire in California, June 26 to 29, 2003$800,000 · 1 event
- Hail and Damaging Winds in Texas, June 26, 2003$210,000 · 1 in hail · 9 events
- Wildfire in California, June 26 to 27, 20032 injured · 1 event
- Marine Thunderstorm Winds in Lake Erie, June 26, 20036 events
- Marine Thunderstorm Winds in Lake Erie, June 26, 20034 events
- Hail and Damaging Wind in Texas, June 26, 200352 kt wind · 3 events
- Flash Flooding in Illinois, June 26, 20032 events
- Waterspouts in Gulf of Mexico, June 26, 20032 events
- Damaging Winds in Ohio, June 26, 2003$10,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, June 26, 200360 kt wind · 2 events
- Heavy Rain in Oklahoma, June 26, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362568, 5362569.